Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 10, NWS Shreveport, LA

January 12, 1995Gregg County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 8:33 PM CST for Gregg County, Texas. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Jan 12, 1995, 8:33 PM CST (02:33 UTC)
Expired
Jan 12, 1995, 9:30 PM CST
In force
57 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Gregg County, TX

The nearest sounding before it

Longview/Gregg, TX (KGGG), launched 00:00Z, 2.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Longview/Gregg, TX at 00:00Z on 1995-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Longview/Gregg, TX at 00:00Z on 1995-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 8:30 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 12, 8:30 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST FRI JAN 12 1995

WILL DROP MAX TEMPS ABT A CAT FOR TMRW. OTRW...NO CHGS.

5

In the hours before

Special weather statement, Jan 12, 6:08 PM CST, 2 hours 25 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA...

...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...

...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION
AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA...

AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY
WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST
TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE
MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN
AND JUST SOUTH OF HORATIO ARKANSAS.  SCATTERED SHOWERS AND
THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL
CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA
LOUISIANA.  RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND
ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE
FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK
AND LUFKIN TEXAS.  THE SHOWERS AND THUNDERSTORMS WERE MOVING TO
THE NORTH NORTHEAST AT NEAR 30 MPH.

SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME
GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF
HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 6:09 PM CST, 2 hours 24 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA...

...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...

...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION
AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA...

AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY
WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST
TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE
MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN
AND JUST SOUTH OF HORATIO ARKANSAS.  SCATTERED SHOWERS AND
THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL
CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA
LOUISIANA.  RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND
ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE
FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK
AND LUFKIN TEXAS.  THE SHOWERS AND THUNDERSTORMS WERE MOVING TO
THE NORTH NORTHEAST AT NEAR 30 MPH.

SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME
GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF
HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:54 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo66 min
Jan 12, 10:54 PM CSTSevere Thunderstorm WarningSHVDe Soto66 min
Jan 12, 11:08 PM CSTSevere Thunderstorm WarningSHVBienville, Red River67 min
Jan 12, 11:08 PM CSTSevere Thunderstorm WarningSHVWebster67 min
Jan 13, 12:19 AM CSTSevere Thunderstorm WarningSHVBienville, Red River56 min
Jan 13, 12:19 AM CSTSevere Thunderstorm WarningSHVClaiborne, Webster56 min
Jan 12, 6:19 PM CSTSevere Thunderstorm WarningSHVCass56 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.